Health

Pregnant women have skin sores after applying floating drugs containing corticosteroids – VnExpress


Apply herbal medicine to relieve itchy skin, pregnant women with foot sores due to complications of severe allergic contact dermatitis.

Do Thanh Hang (30 years old, Ho Chi Minh City) said that when she was pregnant, she had a pregnancy allergy with an itchy rash. After giving birth, the itching is more severe, the toes and hands are dry skin, red papules spread. She appeared to have difficulty sleeping due to itching, mental impact, severe stress leading to loss of milk in the 6th month after giving birth.

Hearing an acquaintance recommend a herbal cream containing natural ingredients, suitable for breastfeeding women, so she went to the pharmacy to ask for it. The use of the drug printed on the package is specialized for skin diseases such as tinea versicolor, ringworm, scabies, water on limbs, impetigo, rash, skin fungus, insect stings, pore inflammation, parakeratosis, atopic dermatitis…

After applying the drug for the first few days, Ms. Hang felt less itching, and the redness of the skin improved gradually. “I think herbal medicine usually works slower than western medicine, but I just had a baby, I can’t arrange time to go to the doctor, so I continue to apply it. Up to now, my son is almost a year old, but his condition has not improved, the sores spread,” Hang shared.

Doctor Dang Thi Ngoc Bich examines and advises patients. Photo: BVCC

Hang brought a box of herbal ointments to see a dermatologist at Tam Anh General Hospital in Ho Chi Minh City in a state of severe sores on her hands and feet.

Dr. Dang Thi Ngoc Bich, Dermatology Specialist, Tam Anh General Hospital in Ho Chi Minh City, who directly examined Ms. Hang, shared her mother’s severe allergic dermatitis due to the use of corticosteroids, which affected her. mental health, directly affecting the quality and yield of milk. Decreased milk quality, poor taste will cause the baby to reduce suckling. This may be the reason why Hang lost milk early.

In the past, she heard the recommendation from an acquaintance to a healer to buy high and apply it, the skin inflammation became worse. Hang recalls: “5 days after I stopped applying herbal cream, I saw red papules spreading from my feet to my ankles and calves, accompanied by heavy discharge.”

Considering the patient’s condition, Doctor Bich prescribed oral and topical medications to overcome bacterial infections and skin lesions. Treatment drugs are mainly antibiotics, anti-allergic drugs, topical antibiotics and skin care changes (using mild shower gel, potassium permanganate to clean the skin). After a week of treatment, Ms. Hang re-examined, the inflammation of the skin gradually decreased, no longer feeling itchy, stopped the discharge, the skin was dry, the eyebrows were flaking. When the skin is less inflamed and red, the patient uses a product that restores the skin barrier.

Ms. Hang went to the Dermatology Department in the presence of sores appearing on her feet and hands.  Photo: BVCC

Ms. Hang went to the Dermatology Department in the presence of sores appearing on her feet and hands. Photo: BVCC

Doctor Bich said that when using corticosteroids, women need to be prescribed by a doctor with a careful dose, otherwise it is easy to fall into a state of “drug addiction” due to using them for too long, making the condition worse. heavier. Conversely, upon discontinuing use, skin ulcers may appear shortly thereafter.

According to the doctor, the skin condition affected by corticosteroids is divided into 5 levels. Level 1, patients used for a short time, low doses only encountered mild lesions, showing tingling, slightly lumpy skin at the site of application.

Level 2, acute skin inflammation occurs with more serious manifestations such as blisters (when broken, it will cause pain and infection), surrounding skin is damaged, red skin papules persist; Damaged skin may be darker and drier than other areas of the skin.

Grade 3, damage can affect capillaries under the skin. The patient feels hot, like ants crawling in the damaged skin, sensitive to high temperatures.

With level 4, the state of increased sebum secretion will take place, the blisters appear more, larger, the patient feels a burning sensation of the injured skin, with a feeling of discomfort and irritability.

After one week of treatment, the allergic contact dermatitis has changed markedly.  Photo: BVCC

After one week of treatment, the allergic contact dermatitis has changed markedly. Photo: BVCC

Level 5 – the highest level of skin infection with corticosteroids, the skin is covered with yellow fluid, infection, even necrosis begins. Other manifestations include: red skin, burning pain, drier skin, scabs, peeling in patches.

Therefore, as soon as there is a symptom of a mild corticosteroid-induced complication, the patient should immediately stop using the drug, go to a dermatologist so that the doctor can determine the appropriate treatment direction. If left for a long time, the skin is thin, easily damaged, scratched. At that time, germs are easy to penetrate, not only causing skin infections, but also many diseases in other parts. In addition, the consequences of skin thinning and redness caused by corticosteroids are also difficult to recover, which can take up to a year to recover.

People with skin diseases should pay attention to skin care at home, keep it clean, avoid rubbing the damaged area, use suitable cream products… For people with allergies, they should learn carefully. ingredients in the cream, consult your doctor before using the product.

* The character name was changed.

Hoang Trang

.

Leave a Reply

Your email address will not be published. Required fields are marked *